Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 22, 2017, 3:47 PM PDT for Siskiyou County, California. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 3:47 PM PDT (22:47 UTC)
- Expired
- Aug 22, 2017, 4:00 PM PDT
- In force
- 13 min
- Issued by
- NWS Eureka, CA
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 86 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WWUS86 KEKA 222247
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
347 PM PDT TUE AUG 22 2017
CAZ107-222300-
Northern Trinity CA-
347 PM PDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL
400 PM PDT...
At 346 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of I 5 Black Butte Summit, or 12 miles west of Mount
Shasta, moving northeast at 10 mph.
Up to half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4130 12251 4127 12258 4132 12262 4133 12260
4133 12259 4134 12258 4135 12254 4134 12253
4134 12252 4132 12249
TIME...MOT...LOC 2246Z 237DEG 7KT 4135 12254
$$
KRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:35 PM PDT, 12 minutes earlier.
Area forecast discussion, Aug 22, 3:35 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED National Weather Service Eureka CA 335 PM PDT Tue Aug 22 2017 .SYNOPSIS...An upper trough will moderate interior temperatures through most of the week. Warmer weather conditions are expected for the weekend as high pressure builds over the area. Coastal locations will continue to see the usual dose of low clouds and fog through the week before the marine layer decreases. && .DISCUSSION...The primary concern tonight is the potential for thunderstorms and lightning activity in Trinity county. An upper level low offshore the southern CA coast has been steering mid level moisture from the Great Basin northwestward into the NW California today. The GFS and NAM as well as mesoscale analysis indicates the best chance for storms across the Trinity mountains north and northeast of Weaverville this evening. The storms appear to be driven by the heating of the day and for the most part should die down by mid to late evening. A shortwave pin-wheeling around the upper level low may trigger a few overnight storms past midnight, mainly across northern Trinity county. Drier mid level southwesterly flow will spread into the area through the day on Wednesday as an upper level trough approaches the west coast. Thus, expect the thunderstorm threat to shift off to the northeast and east. There does appear to be some lingering instability in NE trinity county early Wednesday morning, so left a slight chance of showers in the forecast for that area. The offshore trough will moderate temperatures across the interior through the week. The marine layer should remain moderately deep with onshore flow dominating through the week. A dry cold front will move across the region on Thursday and the layer may lift up and push into the coastal mountains while coastal areas clear out. The BUFKIT profiles support the idea of a deeper marine through Thursday. The increase in northerly winds offshore should help to erode the stratus clouds late in the week, especially south of the Cape. For now, the stratus forecast has been based largely on persistence and climatology due to the weak offshore flow signal from the models and small amount of cooling aloft from the front. Going into this weekend, an upper level ridge will build over the area resulting in warming for the interior. Interior valleys will once again flirt with 100F degree heat as 850mb temperatures hit 25-30C in response to strong adiabatic warming. The marine layer should compress with the potential for dense fog at sea level. The offshore flow does not look very pronounced at this point, thus patches of low clouds and fog may linger near or at the shoreline through the day. The hot weather will most likely continue into the early portion of next week as strong ridging aloft dominates the weather across the region. && .AVIATION...The marine layer stratus has persistently and consistently kept coastal conditions below VFR through several day's TAF cycles.... remaining quite entrenched and showed little possibility of breakup. However, middle upper level clouds advecting west to east into Humboldt today "may" be the catalyst to briefly allow for some dispersal of stratus from EKA- ACV...therefore briefly raising CIGS at ACV. The 20Z (1PM) Satellite Visual Picture gave weak indication of this scenario. Still plenty of skepticism since the stratus has been quite prevalent and has been a little tough to see under all the mid- high level clouds. Also models not really optimistic. For now will hang on to model solutions. Inland mountains/valleys: Plethora of mid-upper level clouds being driven across the region will continue to produce Thunderstorm threats to flight operations. However, VFR skies and visibilities should prevail. ta && .MARINE...Relatively low marine conditions prevailed today with predominately light winds and seas ranging from 3 to 5 feet. Conditions will change starting tonight as high pressure offshore brings increasing northerlies. Moderate to fresh winds will develop on Wednesday, with the strongest winds across the southern waters. Then strong winds will become more widespread Thursday and Friday as the pressure gradient tightens further. Gale force wind gusts will be possible, primarily across the outer waters, later in the work week. The existing advisories will continue but we will have to take a look at the possibility for a potential gale warning. As of now, gale gusts look marginal but there may be a quick shot of gusts near 40 kt Thursday night. Stay tuned. In addition, small craft advisories will likely be needed across the inner waters but it is a bit too early issue. Steep seas will build through the week with a few moderate northwesterly wave systems forecast to propagate the waters. It looks like some relief will come late this weekend into next week as the ridge of high pressure weakens offshore. This will subsequently allow winds to diminish and seas to subside but there is some uncertainty this far in advance. /kml && .FIRE WEATHER...A red flag warning remains in effect for zone 283 through this evening for abundant lightning. Thus far, the only lightning activity has been in-cloud just north of the Trinity Alps. The models continue indicate favorable convective parameters for isolated storms over the Trinity mountains this evening, though confidence is not high we are going to see a major outbreak of lightning activity in zone 283 this evening. The storms should be slow moving resulting in the potential for locally heavy rain. An isolated dry strike may still occur outside of these wet cores. Warmer and drier weather conditions are expected to return this weekend. This may allow holdover fires to intensify and spread. An offshore flow is expected for the weekend, however current indications are for east winds to be lighter than the offshore flow event last weekend. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...Red Flag Warning until midnight PDT tonight for CAZ283. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory from 3 AM Wednesday to 9 PM PDT Thursday for PZZ470-475. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 22, 4:26 AM PDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 426 AM PDT Tue Aug 22 2017 CAZ101>104-106-109-110-112-113-231130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 426 AM PDT Tue Aug 22 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-231130- Northern Humboldt Interior- 426 AM PDT Tue Aug 22 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning for scattered thunderstorms is currently in effect for far eastern portions of interior northern Humboldt County Tuesday afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ111-231130- Northeastern Mendocino Interior- 426 AM PDT Tue Aug 22 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A slight chance of thunderstorms exists this afternoon and evening over northeastern Mendocino County. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms are possible this afternoon and evening over northeastern Mendocino County. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. CAZ107-108-231130- Northern Trinity-Southern Trinity- 426 AM PDT Tue Aug 22 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect Tuesday afternoon and evening for abundant lightning occurring with thunderstorms over Trinity County. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight chance for thunderstorm development over northeastern Trinity County during Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka.
In the hours before
Special weather statement, Aug 22, 3:47 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
347 PM PDT TUE AUG 22 2017
CAZ107-222300-
Northern Trinity CA-
347 PM PDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL
400 PM PDT...
At 346 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles west of I 5 Black Butte Summit, or 12 miles west of Mount
Shasta, moving northeast at 10 mph.
Up to half inch hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4130 12251 4127 12258 4132 12262 4133 12260
4133 12259 4134 12258 4135 12254 4134 12253
4134 12252 4132 12249
TIME...MOT...LOC 2246Z 237DEG 7KT 4135 12254
KRThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:27 AM PDT | Small Craft Advisory | EKA | 5 days | |
| Aug 22, 4:30 PM PDT | Special Weather Statement | EKA | Siskiyou | 15 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.